I am being treated for ulcers and had a blood work-up. The only thing out of range was an elevated level of eosinophils (8.6). I have a lot of gas and occasional diarrhea. I have been rather tired lately also.
I also have asthma and wonder if the high level of eosinophils is because of the asthma or something else (parasites) is causing
the high level of eosinophils and this is aggravating the asthma.
My asthma has been particularly bad as of late.
I am awaiting the blood test for H. Pylori.
It would be more likely that your high blood eosinophil count is secondary to asthma or allergies. If you have a recent history of travel to a country where a parasitic infection is common you should be tested for the particular parasites common to the area where you traveled. Helicobacter pylori does not usually present with eosinophilia. Fatigue may be caused by a bleeding peptic ulcer. I assume that your hemoglobin is in the normal range. If your diarrhea and gas persist it would be important to exclude an infectious organism by obtaining stool samples for culture of various pathogens. On the other hand, treating the ulcer may also improve the gas. Good luck to you.
This response is being provided for general informational purposes only and should not be considered medical advice or consultation. Always check with your personal physician when you have a question pertaining to your health.
If you would like to be seen at our institution please call 1-800-653-6568 our Referring Physicians' Office and make an appointment to see Dr. Muszkat, one of our experts in Gastroenterology.
*Keywords: peptic ulcer disease, eosinophilia
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.